Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 23, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 22, 2000, 9:20 PM CDT for Tillman County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 22, 2000, 9:20 PM CDT (02:20 UTC)
- Expired
- Oct 23, 2000, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1389 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 230222 FFWOUN OKC141-230515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SUN OCT 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1215 AM CDT * AT 920 PM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING ACROSS NORTHERN TILLMAN COUNTY. RADAR ESTIMATES INDICATE THAT OVER 2 INCHES OF RAINFALL HAS OCCURRED OVER PORTIONS OF THE AREA. MEANWHILE... ADDITIONAL THUNDERSTORMS CONTAINING HEAVY RAIN WERE POISED TO MOVE INTO TILLMAN COUNTY. BAR DITCHES IN THE NORTHERN PART OF THE COUNTY WERE REPORTED TO BE FULL WITH WATER RUNNING ACROSS ROADWAYS. SOME OF THE ROADS IN THE TIPTON AREA WERE REPORTED TO BE UNDER A HALF FOOT OF WATER. * LOCATIONS IN THE WARNING INCLUDE MANITOU AND TIPTON BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3440 9921 3438 9877 3459 9884 3458 9913 CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 50 minutes earlier.
Area forecast discussion, Oct 22, 8:30 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT SUN OCT 22 2000 SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK. 24 .OUN... OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051. TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.
In the hours before
Local storm report, Oct 22, 6:19 PM CDT, 3 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT SUN OCT 22 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM LAWTON OK 60 MPH WIND GUST
10/22/00 COMANCHE COUNTY SHERIFF
0536 PM 5 S CALUMET OK TORNADO
10/22/00 CANADIAN NWS EMPLOYEE
0545 PM 2 W CYRIL OK .75 INCH HAIL
10/22/00 CADDO AMATEUR RADIO
0552 PM 4 S ANADARKO OK 60 MPH WIND GUST
10/22/00 CADDO yAMATEUR RADIO
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:03 PM CDT | Tornado Warning | OUN | Oklahoma | 27 min |
| Oct 22, 7:06 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| Oct 22, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 57 min |
| Oct 22, 7:26 PM CDT | Tornado Warning | OUN | Oklahoma | 34 min |
| Oct 22, 7:41 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 49 min |
| Oct 22, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Oct 22, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 51 min |
| Oct 22, 8:45 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Oct 22, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Oct 22, 10:15 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 22, 11:45 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Oct 23, 1:05 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 1:32 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| Oct 23, 2:44 AM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 2 hr |
| Oct 23, 3:57 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 23, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.